Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 11, 2005, 11:25 AM CDT for Hardin County, Jasper County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 11:25 AM CDT (16:25 UTC)
- Expired
- Apr 11, 2005, 12:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Jasper County, TX
The radar
The Lake Charles radar (KLCH), 94 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 111625 SVRLCH TXC199-241-111700- /O.NEW.KLCH.SV.W.0033.050411T1625Z-050411T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 AM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS HARDIN COUNTY IN SOUTHEAST TEXAS * UNTIL NOON CDT * AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF SILSBEE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... BUNA BY 1135 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3051 9432 3024 9421 3032 9390 3053 9390 $$ ERICKSON
1 follow-up statement
000 WWUS54 KLCH 111633 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1131 AM CDT MON APR 11 2005 TXC199-241-111700- /O.CON.KLCH.SV.W.0033.000000T0000Z-050411T1700Z/ JASPER TX-HARDIN TX- 1131 AM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CDT FOR HARDIN AND JASPER COUNTIES... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. ONE STORM WAS LOCATED NEAR SOUR LAKE...THE OTHER STORM WAS 8 MILES NORTH OF SILSBEE..MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUMBERTON...SILSBEE... EVADLAE...AND BUNA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3051 9432 3012 9435 3032 9390 3053 9390 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:02 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 11, 10:02 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT MON APR 11 2005 .SYNOPSIS...COLD FRONT MOVING INTO EAST TEXAS. MOISTURE AXIS OUT JUST AHEAD OF THIS FRONT FROM WESTERN LOUISIANA AND EXTREME EAST TEXAS INTO CENTRAL ARKANSAS. MORNING LCH SOUNDING SHOWED IMPRESSIVE HELICITY (VEERING WITH HEIGHT) AND CAPE OVER 3000J...INDICATIVE OF MUCH COOLER AIR BEING TRANSPORTED INTO THE AREA FROM THE WEST VIA THE UPPER TROF OVER TEXAS. 40KT LOW LEVEL JET FROM VERMILION BAY UP THE ATCHAFALAYA RIVER INTO THE LOWER MISSISSIPPI VALLEY. SQUALL LINE OUT AHEAD OF THE FRONT IS MOVING SOUTHEAST AT 20 KNOTS AND SHOULD BE INTO SOUTHWEST LOUISIANA AROUND THE NOON HOUR. && .UPDATE...MADE MINOR CHANGES TO POPS/TEMPS PER LATEST GUIDANCE. UPSTREAM RADAR HAD ROTATION EARLIER WITH SEVERAL OF THE STRONGER TSTMS WEST OF HOUSTON. REISSUED SPS AND WILL UPDATE HWO WITH LATEST SPC UPDATES. MODERATE RISK AREA COULD BE UPGRADED TO A HIGH RISK TO THE NORTHEAST OF OUR FORECAST AREA. WILL HOLD OFF ON ZONE UPDATE UNTIL 11 AM WITH NEXT WATCH BOX INFO OR UNTIL NEXT WATCH SUPERCEDES CURRENT. && .MARINE...SMALL CRAFT ADVISORY CONTINUES MAINLY DUE TO SEAS EXCEEDING 6 FEET. && .PREV DISCUSSION... (ISSUED 451 AM CDT MON APR 11 2005) DISCUSSION...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT UNTIL 11 AM THIS MORNING. RADAR IS INDICATING A LARGE AREA OF STORMS THAT EXTEND FROM NORTH OF HOU UP TO SHV LIFTING RAPIDLY TO THE NORTHEAST THIS MORNING. SOUTHERLY FLOW COMBINED WITH UPPER LEVEL ENERGY AND A LARGE AREA OF ASSENT CONTINUES AHEAD OF A COLD FRONT THAT WILL EFFECT THE REGION TODAY. THIS LATEST COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA DURING THE EVENING HOURS FOR SOUTHEAST TEXAS AND TOWARDS MIDNIGHT FOR SOUTHERN AND CENTRAL LOUISIANA. THE GREATEST THREAT FOR SEVERE WEATHER LOOKS TO BE DAMAGING WINDS AND HAIL. THIS THREAT LOOKS TO END ACROSS SE TX BY THE EARLY AFTERNOON HOURS AND DURING THE EARLY EVENING HOURS FOR SOUTH CENTRAL LOUISIANA. IN ADDITION...ALTHOUGH STORMS ARE EXPECTED TO MOVE RAPIDLY TO THE NORTHEAST TODAY. STORMS ARE EXPECTED TO TRAIN AT TIMES. BASICLY THIS MEANS ONE STORMS FOLLOWS THE NEXT WHICH FOLLOWS THE NEXT. THIS IS EXPECTED TO PRODUCE RAINFALL TOTALS OVER THREE TO FOUR INCHES IN SOME LOCATIONS. SKIES ARE EXPECTED TO CLEAR DURING THE MORNING HOURS TOMORROW WITH MILD WEATHER EXPECTED TO HOLD INTO THE WEEKEND. AVIATION...MVFR TO IFR CONDITIONS TO HOLD THROUGH THE DAY FROM TSTM ACTVTY BECOMING VFR DURING THE OVERNIGHT HOURS BEHIND THE FRONT. && .UPDATED POINT TEMPS/POPS... KLCH 76 58 76 54 / 80 20 0 0 KBPT 76 57 77 55 / 80 20 0 0 KAEX 73 56 75 51 / 90 50 0 0 KLFT 75 58 76 54 / 80 50 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH 149 IN EFFECT FOR THE FOLLOWING PARISHES IN LOUISIANA...BEAUREGARD...VERNON...RAPIDES...JEFFERSON DAVIS... CAMERON...AND CALCASIEU UNTIL 11 AM. TX...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT UNTIL 11 AM FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS...JEFFERSON...ORANGE...HARDIN... TYLER...JASPER...AND NEWTON. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA...GMZ450...GMZ455...GMZ470...AND GMZ475.
Hazardous weather outlook, Apr 11, 10:45 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT MON APR 11 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. TORNADO WATCH 150 UNTIL 7 PM FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST LOUISIANA. THIS INCLUDES THE TEXAS COUNTIES OF HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER. IN LOUISIANA...THIS INCLUDES THE PARISHES OF CAMERON...CALCASIEU... BEAUREGARD...VERNON...JEFF DAVIS...ACADIA...RAPIDES...AND SAINT LANDRY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LARGE HAIL AND WINDS. IN ADDITION STORMS WILL TRAIN ACROSS THE REGION AND THIS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL OF THREE TO FOUR INCHES IN SOME LOCATIONS. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MILD WEATHER TO HOLD INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. K. KUYPER/ERICKSON
In the hours before
Special weather statement, Apr 11, 8:13 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 813 AM CDT MON APR 11 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA ...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH. ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO DEVELOP ROTATION. MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER.
Special weather statement, Apr 11, 8:33 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 833 AM CDT MON APR 11 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA ...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH. ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO DEVELOP ROTATION. HEAVY RAINFALL WITH LOCAL FLOODING IS ALSO A POSSIBILITY TODAY. MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.